X-ray Transforms in Pseudo-Riemannian Geometry
Ilmavirta, J. (2018). X-ray Transforms in Pseudo-Riemannian Geometry. Journal of Geometric Analysis, 28 (1), 606-626. doi:10.1007/s12220-017-9834-z
Published inJournal of Geometric Analysis
We study the problem of recovering a function on a pseudo-Riemannian manifold from its integrals over all null geodesics in three geometries: pseudo-Riemannian products of Riemannian manifolds, Minkowski spaces, and tori. We give proofs of uniqueness and characterize non-uniqueness in different settings. Reconstruction is sometimes possible if the signature (n1,n2) satisfies n1≥1 and n2≥2 or vice versa and always when n1,n2≥2 . The proofs are based on a Pestov identity adapted to null geodesics (product manifolds) and Fourier analysis (other geometries). The problem in a Minkowski space of any signature is a special case of recovering a function in a Euclidean space from its integrals over all lines with any given set of admissible directions, and we describe sets of lines for which this is possible. Characterizing the kernel of the null geodesic ray transform on tori reduces to solvability of certain Diophantine systems.
MetadataShow full item record
Showing items with similar title or keywords.
Railo, Jesse (2019)This dissertation is concerned with integral geometric inverse problems. The geodesic ray transform is an operator that encodes the line integrals of a function along geodesics. The dissertation establishes many conditions ...
Ilmavirta, Joonas; Lehtonen, Jere; Salo, Mikko (Cambridge University Press, 2020)We show that on a two-dimensional compact nontrapping manifold with strictly convex boundary, a piecewise constant function is determined by its integrals over geodesics. In higher dimensions, we obtain a similar result ...
Capogna, Luca; Citti, Giovanna; Le Donne, Enrico; Ottazzi, Alessandro (Elsevier Masson, 2019)We establish regularity of conformal maps between sub-Riemannian manifolds from regularity of Q-harmonic functions, and in particular we prove a Liouville-type theorem, i.e., 1-quasiconformal maps are smooth in all contact ...
Environmental Problem-solving and Hands-on Geometry Learning through Storytelling inside a Geodesic Dome : Ice, Honey and Stardust Fenyvesi, Kristóf; Brownell, Christopher S.; Salmi, Hannu; Park, Ho Gul; Muntean, Adela; Kaukolinna, Matias; Thuneberg, Helena; Bogner, Franz; Lavicza, Zsolt (Tessellations Publishing, 2019)In this workshop, we introduce a STEAM learning activity based on the construction of geodesic domes. This workshop will engage participants in various preliminary and exploratory constructions, while also applying the ...
Feizmohammadi, Ali; Ilmavirta, Joonas; Oksanen, Lauri (Springer, 2021)Given a Lorentzian manifold, the light ray transform of a function is its integrals along null geodesics. This paper is concerned with the injectivity of the light ray transform on functions and tensors, up to the natural ...